Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Newport/Morehead City, NC

August 6, 2011Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 6, 2011, 4:48 PM EDT for Duplin County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2011, 4:48 PM EDT (20:48 UTC)
Expired
Aug 6, 2011, 5:45 PM EDT
In force
57 min
Issued by
NWS Newport/Morehead City, NC

County Duplin County, NC

The radar

The Morehead City radar (KMHX), 87 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS82 KMHX 062048
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT SAT AUG 6 2011

NCZ090-091-098-062145-
DUPLIN-LENOIR-ONSLOW-
448 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND LENOIR
COUNTIES THROUGH 545 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAGNOLIA...OR ABOUT 7 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENANSVILLE...
GREENEVERS...BEULAVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3509 7809 3522 7763 3506 7762 3501 7772
      3500 7773 3497 7768 3498 7762 3478 7761
      3482 7810
TIME...MOT...LOC 2048Z 269DEG 11KT 3491 7799

$$

5

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:59 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 6, 3:59 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT SAT AUG 6 2011

.SYNOPSIS...
A FRONT OVER THE AREA WILL LIFT NORTH THROUGH TONIGHT. A WEAK COLD
FRONT WILL APPROACH FROM THE WEST ON SUNDAY AND MOVE THROUGH THE
REGION SUNDAY NIGHT. A TROUGH OF LOW PRESSURE WILL PASS THROUGH
THE AREA MONDAY NIGHT FOLLOWED BY A COLD FRONT ON WEDNESDAY. LATE
IN THE WEEK...HIGH PRESSURE BUILDS IN FROM THE NORTH WITH A FRONT
STALLED SOUTH OF THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...WARM FRONT LIFTING NORTH ACROSS THE AREA
THIS EVENING AND UPPER LEVEL ENERGY MOVING ACROSS WILL CONTINUE
TO PROVIDE THE FOCUS FOR SCATTERED CONVECTION THROUGH TONIGHT.
WILL HAVE THE HIGHEST CHC POPS ACROSS NORTHERN AREAS. LOCALLY
HEAVY RAINFALL WILL CONTINUE ASSOCIATED WITH THE STRONGER STORMS
OR HEAVY SHOWERS. LOWS TONIGHT WILL BE IN THE MID TO UPPER 70S
WITH HUMID CONDITIONS CONTINUING ALONG WITH MOSTLY CLOUDY SKIES
WITH ST/FOG DEVELOPING TOWARD MORNING.

&&

.SHORT TERM /SUNDAY/...
AS OF 330 PM SATURDAY...A WEAK SHORTWAVE TROUGH MOVES OFF THE
COAST EARLY SUN WITH THE INLAND TROUGH MOVING INTO THE COASTAL
PLAINS SUNDAY ALONG WITH ANOTHER A WEAK MID LEVEL DISTURBANCE. THIS
WILL RESULT IN SCATTERED CONVECTION MAINLY IN THE AFTERNOON DURING
MAX HEATING. TEMPS INLAND WILL RISE INTO THE LOWER AND MID 90S
WITH DEWPOINTS IN THE MID 70S RESULTING IN HEAT INDEX VALUES
BETWEEN 105 AND 109 FOR ALL AREAS BUT THE OBX. WILL ISSUE A HEAT
ADVISORY FROM 11 AM UNTIL 8 PM SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 310 PM SATURDAY...WEAK FRONTAL BOUNDARY SHOULD PUSH OFF THE
NORTH CAROLINA COAST SUNDAY NIGHT WITH WEAK WESTERLY ZONAL FLOW AT
THE SURFACE AND ALOFT TO SETUP BEHIND THE FRONT MONDAY. EXPECT THE
AREAL TEMPS TO CLIMB TO THE MIDDLE TO UPPER 90S WITH WEAK
DOWNSLOPING WINDS AND INCREASING LOW LEVEL THICKNESSES. MOIST
SURFACE SOUTHERLY RETURN FLOW WILL RESULT IN HEAT INDEX VALUES ABOVE
105 FOR INLAND AND COAST LOCATIONS EXCEPT FOR THE OUTER BANKS. A
HEAT ADVISORY IS LIKELY FOR MONDAY.

A WEAK BOUNDARY WILL REMAIN SOUTH OF THE AREA ON TUESDAY WITH A COLD
FRONT SLOWLY APPROACHING FROM THE NORTHWEST BY TUESDAY MORNING.
BACKED OFF POPS OVERNIGHT MONDAY INTO EARLY TUESDAY GIVEN LACK OF
MOISTURE...BUT MAINTAINED SLIGHT CHANCE POPS TUESDAY AFTERNOON WITH
WEAK SHORTWAVE IN VICINITY. THE FRONT WILL CROSS EASTERN NORTH
CAROLINA TUESDAY NIGHT...THEN PUSH OFFSHORE BY WEDNESDAY. THE ECMWF
KEEPS THE FRONT CLOSER TO THE COAST THURSDAY THROUGH SATURDAY WHILE
THE GFS DEPICTS A GENERALLY DRY ENVIRONMENT THURSDAY THROUGH FRIDAY.
MODELS AGREE ON WEAK UPPER LEVEL TROUGH SETTING UP ACROSS THE
EASTERN HALF OF THE U.S. WEDNESDAY THROUGH THE WEEKEND. TRENDED
CLOSER TO THE ECMWF GIVEN CLIMATOLOGICALLY FAVORABLE SOUTHERLY
FLOW...INTENSE DAYTIME HEATING...AND WEAK BOUNDARY NEAR OR JUST
SOUTH OF THE AREA. CONVECTION WILL BE SCATTERED WITH ONLY SLIGHT
CHANCE POPS MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL FOR THE EXTENDED WITH HIGHS IN THE LOW TO MID
90S AND LOWS IN THE MID TO UPPER 70S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 330 PM SATURDAY...SCATTERED CONVECTION WILL CONTINUE THROUGH
THE EVENING HOURS RESULTING IN PERIODS OF MVFR CIGS/VSBYS SPLY
ACROSS THE NRN TAF SITES. FOG/STRATUS AGAIN LIKELY OVERNIGHT
ESPECIALLY WHERE RAIN HAS FALLEN. EXPECT AT LEAST MVFR CONDITIONS
DURING THE EARLY MORNING HOURS WITH TEMPO IFR POSSIBLE.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...MAINLY VFR CONDITIONS EXPECTED THROUGH THE
LONG TERM OUTSIDE OF PATCHY EARLY MORNING FOG. SCATTERED
CONVECTION EXPECTED TUESDAY THROUGH THE EXTENDED. S/SWLY FLOW
EXPECTED TO DOMINATE EXCEPT MON NIGHT/TUE MORNING AND AGAIN TUE
NIGHT/WED MORNING WHEN A COUPLE WEAK FRONTS WILL MOVE INTO ERN NC
BEFORE DISSIPATING.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 PM SATURDAY...MODERATE S/SW FLOW EXPECTED TONIGHT AND
SUNDAY AHEAD OF APPROACHING FRONTAL BNDR WITH WINDS IN THE 15-20
KT RANGE LATE TONIGHT CONTINUING SUNDAY. ALSO... SWELL ASSOCD
WITH FORMER TS EMILY MAY IMPACT THE COASTAL WATERS TNGT INTO
SUNDAY. WILL ISSUE SMALL CRAFT ADVISORY THINKING 6 FT SEAS WILL
BEGIN MID MORNING SUNDAY ACROSS SOUTHERN AND CENTRAL COASTAL WATERS.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 350 PM SATURDAY...WITH THE REMNANTS OF TROPICAL STORM EMILY
EXPECTED TO PASS WELL OFFSHORE SUNDAY THROUGH SUNDAY NIGHT...EXPECT
SMALL CRAFT CONDITIONS IN SEAS NEAR 6 FT. THROUGH AT LEAST MID
MORNING MONDAY. WAVEWATCH III AND SWAN BOTH AGREE ON SEAS UP TO
6-7 FT SUNDAY AND SUNDAY NIGHT. SCAS ARE CONTINUED THROUGH 12Z
MONDAY BUT MAY NEED TO BE EXTENDED SLIGHTLY LONGER IF EMILY
REGENERATES TO A TROPICAL SYSTEM AND SENDS LARGER SWELLS OUR
DIRECTION.

THROUGH THE REST OF THE PERIOD...THE BERMUDA HIGH WILL BE
SUPPRESSES A BIT FARTHER S TO NEAR THE BAHAMAS AND EXTENDING WWD
INTO THE GULF OF MEXICO WHILE SEVERAL WEAK SURFACE FRONTS/TROUGHS OF
LOW PRESSURE APPROACH THE WATERS. THE STRONGEST FRONT EXPECTED
LATE MONDAY NIGHT AND COULD SEE A BRIEF WIND SHIFT TO W/NW EARLY
TUE...BUT WINDS QUICKLY RETURN TO S/SWLY BY TUE AFTN. ANOTHER
WEAKER FRONT APPROACHES TUE NIGHT BUT THIS FRONT IS NOT EXPECTED
TO PUSH INTO THE WATERS EXCEPT PERHAPS THE ALBEMARLE SOUND.
OTHERWISE WINDS GENERALLY SWLY AROUND 10-20 KT. SEAS EXPECTED TO
BE 3-5 FT MON NIGHT INTO TUESDAY MORNING...THEN GENERALLY 4 FT OR
LESS TUESDAY AFTERNOON THROUGH THE EXTENDED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 8 PM EDT SUNDAY FOR NCZ029-044>047-
     079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM SUNDAY TO 8 AM EDT MONDAY FOR
     AMZ152-154-156-158.

&&

SYNOPSIS...JAC/DAG
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...DAG
AVIATION...JAC/DAG/SK
MARINE...JAC/DAG/SK
Hazardous weather outlook, Aug 6, 11:12 AM EDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT SAT AUG 6 2011

NCZ029-044>047-079>081-090>094-071315-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
1112 AM EDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-104-071315-
CARTERET-ONSLOW-OUTER BANKS HYDE-
1112 AM EDT SAT AUG 6 2011

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS
WHICH MAY LEAD TO LOCALIZED FLOODING TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-071315-
OUTER BANKS DARE-
1112 AM EDT SAT AUG 6 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING
NORTH OF CAPE HATTERAS...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS
EVENING SOUTH OF CAPE HATTERAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAT INDICES WILL BE NEAR OR ABOVE 105 BOTH SUNDAY AND MONDAY.
HEAT ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:50 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT SAT AUG 6 2011

NCZ045>047-081-061845-
MAINLAND DARE-MAINLAND HYDE-TYRRELL-WASHINGTON-
150 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON...MAINLAND
DARE...MAINLAND HYDE AND TYRRELL COUNTIES THROUGH 245 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GUM NECK...OR ABOUT 23 MILES NORTHWEST OF ENGELHARD...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FRYING PAN LANDING...
ALLIGATOR...FORT LANDING...EAST LAKE.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3542 7607 3581 7652 3597 7630 3600 7617
      3600 7606 3596 7601 3592 7600 3586 7605
      3565 7603 3568 7601 3577 7599 3589 7599
      3593 7593 3596 7595 3597 7594 3582 7572
TIME...MOT...LOC 1750Z 235DEG 13KT 3577 7620

DAG
Special weather statement, Aug 6, 2:01 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 PM EDT SAT AUG 6 2011

NCZ029-045-080-081-094-061900-
BEAUFORT-MAINLAND HYDE-MARTIN-PAMLICO-WASHINGTON-
201 PM EDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...BEAUFORT...
WASHINGTON...MAINLAND HYDE AND MARTIN COUNTIES THROUGH 300 PM EDT...

AT 201 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHWICK TO SOUTH CREEK...
OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF WILLIAMSTON TO 18
MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...YEATESVILLE...
JAMESVILLE...SIDNEY CROSSROADS...WINSTEADVILLE...HINSON...DARDENS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3540 7638 3542 7641 3537 7650 3551 7659
      3553 7648 3553 7662 3539 7657 3538 7672
      3533 7655 3524 7675 3543 7688 3538 7674
      3542 7670 3545 7689 3578 7711 3587 7690
      3582 7688 3589 7683 3587 7675 3593 7671
TIME...MOT...LOC 1801Z 242DEG 12KT 3574 7697 3535 7672

DAG
Special weather statement, Aug 6, 2:44 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
244 PM EDT SAT AUG 6 2011

NCZ047-081-103-061945-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
244 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE...MAINLAND
DARE AND MAINLAND HYDE COUNTIES THROUGH 345 PM EDT...

AT 243 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
11 MILES NORTH OF ENGELHARD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CENTER OF DARE COUNTY
BOMBING RANGE...LAKE WORTH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3583 7568 3582 7572 3577 7573 3569 7571
      3553 7601 3567 7616 3569 7612 3568 7612
      3568 7606 3565 7603 3566 7602 3577 7599
      3580 7600 3596 7581 3591 7576 3583 7573
      3583 7567 3582 7566
TIME...MOT...LOC 1843Z 230DEG 11KT 3566 7600

5
Special weather statement, Aug 6, 3:01 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 PM EDT SAT AUG 6 2011

NCZ044-079-091-093-062000-
CRAVEN-GREENE-LENOIR-PITT-
301 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...LENOIR...PITT AND
GREENE COUNTIES THROUGH 400 PM EDT...

AT 301 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHINE...OR ABOUT 10 MILES NORTH OF LA GRANGE...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW HILL...LIZZIE...
MAURY......HOOKERTON...MAURY...ORMONDSVILLE...ROUNDTREE.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3551 7783 3557 7738 3531 7733 3529 7783
      3534 7783 3538 7781 3540 7781 3543 7783
      3549 7783
TIME...MOT...LOC 1901Z 262DEG 10KT 3545 7772

DAG
Special weather statement, Aug 6, 3:43 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
343 PM EDT SAT AUG 6 2011

NCZ047-103-062030-
MAINLAND DARE-OUTER BANKS DARE-
343 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND
MAINLAND DARE COUNTIES THROUGH 430 PM EDT...

AT 342 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
13 MILES SOUTHWEST OF MANNS HARBOR...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE WORTH...STUMPY
POINT.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3574 7571 3569 7571 3567 7576 3564 7573
      3559 7586 3567 7590 3567 7597 3572 7601
      3588 7575 3581 7572 3581 7563 3584 7572
      3584 7567 3590 7570 3592 7568 3580 7559
      3581 7572 3575 7573 3577 7558
TIME...MOT...LOC 1942Z 242DEG 9KT 3570 7587

5
Special weather statement, Aug 6, 4:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
448 PM EDT SAT AUG 6 2011

NCZ090-091-098-062145-
DUPLIN-LENOIR-ONSLOW-
448 PM EDT SAT AUG 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...ONSLOW AND LENOIR
COUNTIES THROUGH 545 PM EDT...

AT 448 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAGNOLIA...OR ABOUT 7 MILES SOUTHEAST OF WARSAW...MOVING EAST AT 15
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENANSVILLE...
GREENEVERS...BEULAVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3509 7809 3522 7763 3506 7762 3501 7772
      3500 7773 3497 7768 3498 7762 3478 7761
      3482 7810
TIME...MOT...LOC 2048Z 269DEG 11KT 3491 7799

5

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:57 AM EDTRip Current StatementMHX9 hr
Aug 6, 11:29 AM EDTSpecial Weather StatementMHXOnslow61 min
Aug 6, 11:44 AM EDTSpecial Weather StatementMHXGreene61 min
Aug 6, 12:13 PM EDTTornado WarningMHXGreene, Pitt19 min
Aug 6, 12:37 PM EDTSpecial Weather StatementMHXOnslow53 min
Aug 6, 12:54 PM EDTSpecial Weather StatementMHXGreene, Pitt66 min
Aug 6, 1:03 PM EDTSpecial Weather StatementMHXCraven57 min
Aug 6, 1:50 PM EDTSpecial Weather StatementMHXTyrrell55 min
Aug 6, 2:01 PM EDTSpecial Weather StatementMHXBeaufort59 min
Aug 6, 3:01 PM EDTSpecial Weather StatementMHXGreene59 min
Aug 6, 4:00 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more28 hr
Aug 6, 4:06 PM EDTSmall Craft AdvisoryMHX36 hr
Aug 6, 4:12 PM EDTSpecial Marine WarningMHX48 min
Aug 6, 5:11 PM EDTSpecial Weather StatementMHXOnslow64 min
Aug 6, 5:47 PM EDTSpecial Weather StatementMHXJones, Onslow58 min
Aug 6, 6:19 PM EDTAreal Flood AdvisoryMHXDuplin, Onslow86 min
Aug 6, 6:29 PM EDTSpecial Weather StatementMHXHyde46 min
Aug 6, 6:41 PM EDTAreal Flood WarningMHXDuplin, Onslow79 min
Aug 6, 6:44 PM EDTSpecial Weather StatementMHXOnslow46 min
Aug 6, 6:52 PM EDTSpecial Weather StatementMHXDuplin38 min
Aug 6, 7:21 PM EDTSpecial Weather StatementMHXHyde54 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.